Drought, Randolph
- When
- September 14, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Severe drought conditions began.
S. has brought a return of moderate to severe drought Conditions to East Central Alabama.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A persistent dry weather pattern across Central Alabama and the Southeast U.S. has brought a return of moderate to severe drought Conditions to East Central Alabama. The U.S. drought monitor indicated severe drought conditions existed to the right of a line from Wedowee to Roanoke to Lafayette to Wetumpka to Lake Mitchell to Ashland to Wedowee. Moderate drought conditions were found over remaining areas to the east of a line from Ft. Deposit to Clanton to Childersburg to Heflin. Most remaining areas in Central Alabama were abnormally dry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 13, 11:13 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1213 AM CDT TUE SEP 14 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... CLEAR SKIES AND LIGHT WINDS WILL PRODUCE ANOTHER NIGHT OF COOL TEMPERATURES ACROSS CENTRAL ALABAMA. SURFACE DEWPOINTS ARE RUNNING A FEW DEGREES HIGHER THAN LAST NIGHT AS LOW LEVEL FLOW BECOMES MORE EASTERLY AND RAISED OVERNIGHT LOWS A DEGREE OR TWO IN SOME AREAS. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. CLEAR SKIES AND LIGHT WINDS WILL CONTINUE TO DOMINATE THROUGH THE NEXT 24 HOURS. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .FIRE WEATHER... DRY CONDITIONS ARE EXPECTED ACROSS CENTRAL ALABAMA THROUGH WEDNESDAY. RELATIVE HUMIDITY VALUES WILL DROP INTO THE 25 TO 30 PERCENT RANGE EACH AFTERNOON. 20 FOOT WINDS WILL GENERALLY BE AROUND 5 KTS...THEREFORE DECREASING THE FIRE DANGER THREAT. 75 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 744 PM CDT MON SEP 13 2010 ALZ011>015-017>050-150030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 744 PM CDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
Severe drought conditions began.
Severe drought conditions began.
Severe drought conditions began.
Severe drought conditions began.
Severe drought conditions began.
Severe drought conditions began.
Severe drought conditions began.
Severe drought conditions began.
Severe drought conditions lasted for about two weeks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260130, 260131, 260132, 260133, 260134, 260135, 260136, 260137, 260138.